Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 29, 2016, 3:09 AM CDT for Clark County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 3:09 AM CDT (08:09 UTC)
- Expired
- Jul 29, 2016, 4:15 AM CDT
- In force
- 66 min
- Issued by
- NWS Dodge City, KS
County Clark County, KS
The radar
The Dodge City radar (KDDC), 47 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted.
730
WWUS83 KDDC 290809
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
309 AM CDT FRI JUL 29 2016
KSZ078-088-290915-
FORD KS-CLARK KS-
309 AM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FORD...AND CLARK
COUNTIES UNTIL 415 AM CDT...
AT 308 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES NORTHWEST OF MINNEOLA...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...MINNEOLA...BLOOM...CLARK STATE LAKE AND ACRES.
LAT...LON 3701 9995 3729 10009 3739 10009 3739 10011
3747 10011 3748 10015 3759 10003 3743 9956
3738 9956 3738 9954 3727 9954
TIME...MOT...LOC 0808Z 306DEG 25KT 3749 10004
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:29 AM CDT, 40 minutes earlier.
Area forecast discussion, Jul 29, 2:29 AM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 229 AM CDT FRI JUL 29 2016 ...Updated short and long term sections... .SHORT TERM...(Today and tonight) Issued at 228 AM CDT Fri Jul 29 2016 Scattered thunderstorms will be possible this morning mainly east of Highway 83 with the best chance across eastern portions of our CWA. Otherwise expect partly to mostly cloudy skies and continued easterly winds through tonight. Thunderstorm chances continue across eastern portions of our CWA tomorrow night. Otherwise expect clearing in the west with continued partly to mostly cloudy skies in the east. Winds tonight look to shift to more of a southeasterly direction. As for temperatures, highs today look to only reach into the low to mid 80s with lows tonight falling into the mid to upper 60s. .LONG TERM...(Saturday through Thursday) Issued at 228 AM CDT Fri Jul 29 2016 A chance of thunderstorms will continue across central Kansas Saturday with partly cloudy skies expected elsewhere. A drier weather pattern emerges Sunday into the early part of next week as the upper level high shifts more north and eastward towards the Plains. Winds shift to more of a southerly direction this weekend into early parts of next week as a trough of low pressure develops across eastern Colorado. Precipitation chances then look to increase towards the later part of next week as the upper level high shifts back west placing the Central High Plains under northwest flow aloft. A series of disturbances moving down through this flow may move into the area. As for temperatures, highs creep up from around 90 degrees Saturday into the upper 90s by late weekend into the early part of next week. Highs then decrease to the low to mid 90s by the late part of next week. Lows look to generally be around 70 degrees. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1152 PM CDT Thu Jul 28 2016 Scattered thunderstorms will be possible early this morning across the TAF sites bringing periods of MVFR to IFR ceilings and visibilities. VFR conditions are anticipated afterwards and into the afternoon hours. Winds will generally be from an easterly direction and less than 12 knots into this evening. && .PRELIMINARY POINT TEMPS/POPS... DDC 83 66 90 70 / 20 30 20 20 GCK 83 65 90 68 / 20 30 10 10 EHA 85 66 94 68 / 20 30 10 10 LBL 87 66 94 69 / 20 30 20 20 HYS 82 66 86 68 / 20 30 30 30 P28 84 69 91 72 / 30 30 30 30 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jul 29, 2:35 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 235 AM CDT FRI JUL 29 2016 KSZ030-031-043>046-061>066-074>081-084>090-300745- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 235 AM CDT FRI JUL 29 2016 /135 AM MDT FRI JUL 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING MAINLY EAST OF HIGHWAY 83. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KANSAS SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA WEDNESDAY NIGHT THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Jul 28, 11:53 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1153 PM CDT THU JUL 28 2016
KSZ044-045-290545-
NESS KS-LANE KS-
1153 PM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANE AND
NORTHWESTERN NESS COUNTIES UNTIL 1245 AM CDT...
AT 1152 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SHIELDS...MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DIGHTON...UTICA...ALAMOTA...HEALY...SHIELDS...BEELER...PENDENNIS AND
ARNOLD.
LAT...LON 3870 10023 3859 9990 3828 10025 3858 10065
3870 10052
TIME...MOT...LOC 0452Z 308DEG 31KT 3864 10049
GERARDSpecial weather statement, Jul 29, 1:39 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
139 AM CDT FRI JUL 29 2016
KSZ080-081-090-290745-
KIOWA KS-BARBER KS-PRATT KS-
139 AM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...
SOUTHWESTERN PRATT...BARBER AND EAST CENTRAL KIOWA COUNTIES UNTIL 245
AM CDT...
AT 139 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY
NEAR CROFT...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEDICINE LODGE...KIOWA...SHARON...SAWYER...HAZELTON...ISABEL...
COATS...LAKE CITY...SUN CITY...CROFT AND WELLSFORD.
LAT...LON 3700 9862 3738 9899 3738 9901 3751 9914
3762 9904 3745 9846 3739 9846 3738 9835
3700 9835
TIME...MOT...LOC 0639Z 304DEG 14KT 3751 9903
UMSCHEIDSpecial weather statement, Jul 29, 3:09 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
309 AM CDT FRI JUL 29 2016
KSZ078-088-290915-
FORD KS-CLARK KS-
309 AM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FORD...AND CLARK
COUNTIES UNTIL 415 AM CDT...
AT 308 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES NORTHWEST OF MINNEOLA...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...MINNEOLA...BLOOM...CLARK STATE LAKE AND ACRES.
LAT...LON 3701 9995 3729 10009 3739 10009 3739 10011
3747 10011 3748 10015 3759 10003 3743 9956
3738 9956 3738 9954 3727 9954
TIME...MOT...LOC 0808Z 306DEG 25KT 3749 10004
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:53 PM CDT | Special Weather Statement | DDC | Lane | 52 min |
| Jul 29, 1:39 AM CDT | Special Weather Statement | DDC | Barber | 66 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.